For the first time in years when I picked up my prescription a couple of weeks ago the brand had changed
within days I was stiff as a board. By coincidence I rang a friend today who lives in a different part of the country, also on Letrozole and also uses Lloyds chemist. She reported similar problems from the change to Dr Reddy brand. I've been OK on Sandoz and then Accord but Dr Reddy seems not to suit. I can barely get upstairs. I am going to call at the chemist to report and also to ask the doctors if they can help. Anyone had (extra) problems with this brand?
Hi could anyone help I've been taking letrazol for a few months also had my ovaries removed in April , my oncologist suggested cod liver oil with omega 3,6,9 for my joint pain can anyone advise which ones to get please, just a little help with the menopause symptoms I've been using a lady care magnet for a while it definitely help with the mood swings ,reduced my flushes I would recommend to anyone who can't use any get products such as me .
I have just been discharged by my oncologist after surgery,chemo,radiotherapy, 5 yrs of Tam and 3 years of letrazole.
when i was diagnosed I had a very agressive tumour and was given a 30% chance of survival. that was 8 years ago.My advice is take any treatment they offer and stick with it. Get rid of as much stress as you can in your life(not easy,I know) and don't admit that it might beat you!
All best wishes,
Good luck seeing your onc harebell , I hope he/she will be able to advise you about the rashes / itching . I read another post somewhere where the lady was suffering rashes , and I believe her onc has reffered her to a dermatologist which is helpful.Hoprfully yours ccan do the same for you ,because as you say , you cannot be taking anti H for the next five years, or maybe you can , at least you´ll get some answers .
Words ,not too bad , but all of a sudden I´m forgetting people´s names ....really embarassing !
I have just had chemo, mastectomy and rads x 25. Thanks for the info on cod liver oil - I will try that. My hair is just growing back and my finger and toenails are still in pretty bad shape so that is really helpful. I am taking vitamin D as it seems that Letrozole can affect bones and cause osteoporosis, and anyway, apparently most people in this country do not have enough vitamin D from the sun alone.
I cannot sleep tonight because of side effects of Letrozole. I started taking it at night so that I am not so badly affected in the day when I am trying to work or seeing people. I get a terrible rash after taking it and then incredibly itchy feet, legs, back etc. I have just taken some antihistamine and hope this will help. Though I do not see how I can take anti H for the whole course of the next five years. I am seeing the onc for the first time since taking Letrozole tomorrow and will check this out. I also get nausea and incredible thirst and dry mouth. I had hoped all this would settle but it has been a couple of months now. I have had a bit of joint stiffness but find that this goes away with movement, walking etc. And words - well yes ....gaps. Oh dear. All best wishes Harebell
Hi, I have just signed up to the forum. I was really interested to read all your comments and identify with all your side effects!! I am on letrozole following a mastectomy, removal of lymph nodes, chemo and radiotherapy. I was told by my oncology doctor to try taking cod liver oil. I did and while I still have some joint stiffness especially in the morning, it has made a difference. Also I am sure it helped my hair to grow back nice and thick and also my nails and skin are in good condition too. I find I lose words though - I know what I want to say but somehow the word just escapes me. That can be a bit trying. I have just had my first annual check up and its a good result.
Ive been on letrazole for about 6 weeks, and have that anxious feeling and down spiral moods already. Arimedex did the same thing. unfortunately i cant stop letrazole as its a test to see if hormone will hold my c,as been on chemo capcitabane for a year so havin a break from that and tryin hormone tabs again....
Fortunately apart from the anxiety and poss tinitus im not sure - i have a strange feelin/sound in my right ear, but hopefuly its nothing, but am fortunate not to have bad joints or muscles and in fact rejoined the gym this week and have run miles on the treadmil!!!
roll on september when i have my scan to see if its workin....it better be!!!
ps. oh and iv just celebrated my first weddin anniversary! and this time last year i never thought id be here, so am well chuffed with myself :-) yey!
Kris - I was on HRT for many years and also came off when diagnosed, then I started Letrozole. I suppose we are all different as far as side effects go. I am sorry you are unable to find something to reduce the symptoms. As daisyleaf says, though, it would take an awful lot to make me give up on it.
yeah Kris I am now a very sweaty woman too!
I always have a linen napkin in my handbag to wipe the sweat, but my back sweat always shows through the clothes. I don't know if thats the letrozole or the fact that I've had an oophorectomy so have a sudden menopause as well. It will take a lot to get me off letrozole, though
The actual brand ,Femara is , I beleieve very expensive . The letrozole I get comes from one of two laboratories , and the spanish version is cheaper than the french . Why ? I don´t know , but most pharmacia´s prefer to give the spanish , cheaper version .These are not called Femara , just branded letrozole .
Yes I´ve tried evening promrose oil , dong quai , red clover , sage , you name it I´ve tried it , and am still taking it , but it makes no difference to me , perhaps to my moods and mind state , but does´nt touch the sweating , persistant diaorrea ( spelling! ) cramps.
When I did go into the menopause at 40 , it came with a vengance and i went onto HRT . I think the combination of coming off the HRT so abruptly , and then taking a chemical combination to completly de oestrogenise my body , it´s such a double whammy that I´m not suprised at the intensity of the sweats , but pleasant it is not !
Kris - I thought that Femara was the only version of Letrozole. I didn't think it had been around long enough for there to be generic versions. There aren't in the UK, I am pretty sure.
Have you tried Evening Primrose Oil for the sweats? I haven't had any sweat problems. I have been taking it for years. You would have to give it a good trial, though.
Thanks daisyleaf - I don't work and my children are also old enough to look after themselves, so I can cope with quite bad nights too.
I'm wondering if there is any correlation between se's on letrozole, and how bad menopausal symptoms were before BC. Mine were quite mild - I got hot flushes but not night sweats, so maybe I'll be lucky.
Hi Im on letrozole since feb this year. No side effects until four months into the treatment then muscle and joint pain infact I feel like I've aged 10 years as it takes me a few minutes to get mobile as my joints are so stiff. I was told by the oncologist that the side effects dont last long! I wonder how long this will last?